MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR FIXED SELF DRILLING SCREW 4X16MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE AVIATOR FIXED SELF DRILLING SCREW 4X16MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 48844016
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, implanting a plate, the surgeon used an awl to prepare the screw hole.When inserting the fixed self drilling screw the surgeon had to reposition the screw.When redirecting the screw the trajectory (tabs on the outside of the female hex) one of the tabs broke off.The broken piece was retrieved and the same sized screw used to complete the surgery.No adverse consequences reported.
 
Additional Manufacturer Narrative
Method: visual inspection; risk assessment; results: manufacturing files were not reviewed because the lot number was obliterated by the damage on the screw.The stryker rep reported that no drill guides were used.One self drilling screw was confirmed to have fractured head conclusion: the root cause is not using the drill guides as specified.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X16MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6034771
Report Number0009617544-2016-00417
Device Sequence Number13662867
Product Code KWQ
UDI-Device Identifier07613252254713
UDI-Public(01)07613252254713
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K083562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48844016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1